MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE
Catalog Number PDPB765D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Not Applicable (3189)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? was the pds or pds plus suture used on fascia during initial procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? please specify the patient¿s allergic history to medical device, food or medications? please provide a product lot number? other relevant patient history/concomitant medications? was there any allergy testing performed? if yes, results? did the operating surgeon observe any suture deficiency or anomaly before, during or after the suture placement? indication for debridement? what was the appearance of the suture during the debridement surgery? how much of suture was removed? was the re-suturing performed after debridement? are there any medical or surgical intervention planned for ¿reddening¿ (erythema) recurrence? please specify.What is physician¿s opinion as to the etiology of or contributing factors to these events (first time erythema with debridement and then erythema recurrence)? what is a current patient¿s status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a laparoscopically assisted distal gastrectomy on (b)(6) 2020, and the suture was used for closure of the small incision on the fascia.A month after the surgery, reddening occurred on the site where the suture had been used.Then, a debridement surgery was performed under general anesthesia.It was reported that sutures that could be removed were removed.A month after that, reddening occurred again.After the surgery, it became aware that the patient had some allergic tendencies.Recurrence of reddening is observed currently.There was no infection occurred.The surgeon opined that there was causal relationship between the symptom and the suture.Some allergic tendencies were observed such as ones against antibiotics.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 09/01/2020.Additional information was requested, and the following was obtained: please specify what suture was placed and then involved with reddening area: unknown pds suture or pdpb765d - pds plus suture, which was reported in the file initially?: so far, it is unknown if the affected suture was pds or pds plus.If it was pds plus, it was pdpb765d.Thus, (b)(6) reported to (b)(6) as the affected suture was pdpb765d.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/17/2020.Additional information was requested, and the following was obtained: was the pds or pds plus suture used on fascia during initial procedure? - yes.Please clarify what sutures were used in another trocar wound with no reaction? - monodiox or pds.Please specify the patient¿s allergic history to medical device, food or medications? - some allergic tendencies were observed such as ones against antibiotics.What is physician¿s opinion as to the etiology of or contributing factors to these events (first time erythema with debridement and then erythema recurrence)? - during the first surgery, in another trocar wound, dermostitch was done with monodiox or pds without suturing the fascia.No reaction occurred at this site postoperatively.On the other hand, the reddening occurred on the small incision site where the fascia was sutured with pds plus or pds.Therefore, the surgeon assumed that there was causal relationship between the symptom and the pds or pds plus.What is a current patient¿s status? - recurrence of reddening is observed currently.Attempts are being made to clarify additional information received.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the response " yes" on the following question: was the pds or pds plus suture used on fascia during initial procedure? please specify what suture was placed and then involved with reddening area: unknown pds suture or pdpb765d -pds plus suture, which was reported in the file initially? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS PLUS VIO 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10374647
Report Number2210968-2020-05916
Device Sequence Number19474652
Product Code NEW
UDI-Device Identifier10705031218901
UDI-Public10705031218901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDPB765D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/14/2020
08/18/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/17/2020
09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;